Alert archive / Texas / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 44, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Mar 28, 2014, 7:39 PM CDT for 4 counties in Texas; Caddo Parish, De Soto Parish, Sabine Parish, Louisiana. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 28, 2014, 7:39 PM CDT (00:39 UTC)
- Expired
- Mar 28, 2014, 8:45 PM CDT
- In force
- 66 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Caddo Parish, LA, De Soto Parish, LA, Sabine Parish, LA, Panola County, TX, Sabine County, TX, San Augustine County, TX, Shelby County, TX
The radar
The Shreveport radar (KSHV), 69 km from the middle of the area, began a volume at 00:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 28, 2:35 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
| Mar 28, 7:34 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 0.7 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2461 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 561 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 28, 6:43 PM CDT, 56 minutes earlier.
Area forecast discussion, Mar 28, 6:43 PM CDT, 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 643 PM CDT FRI MAR 28 2014 .AVIATION... STRONG CONVECTION WILL CONTINUE TO AFFECT AREA TERMINALS THROUGH 06Z...AS A COLD FRONT MOVES ACROSS THE REGION. EXPECT WIND GUSTS OF AROUND 55-60 MPH WITH HAIL LARGER THAN A HALF INCH IN THE STRONGER STORMS. CONVECTION WILL COME TO AN END OVERNIGHT...WITH LOW CIGS EXPECTED DURING THE OVERNIGHT HOURS. SKIES WILL BEGIN TO CLEAR FROM WEST TO EAST AROUND SUNRISE...WITH GUSTY NNWLY WINDS EXPECTED DURING THE DAYLIGHT HOURS ON SATURDAY. /12/ && .PREV DISCUSSION... /ISSUED 456 PM CDT FRI MAR 28 2014/ DISCUSSION... THIS AFTERNOON A SURFACE LOW PRESSURE SYSTEM WAS MOVING INTO SOUTHERN TEXAS WITH AN INVERTED SURFACE TROUGH OF LOW PRESSURE CURVING INTO DEEP EAST TEXAS AND NORTH INTO EXTREME NORTHEAST TEXAS AND SOUTHWEST ARKANSAS. A COLD FRONT EXTENDED SOUTHWEST FROM THE NORTHEAST TEXAS ACROSS SOUTHERN ARKANSAS INTO SOUTHEAST OKLAHOMA AND DOWN ACROSS NORTH TEXAS INTO THE SURFACE LOW PRESSURE CENTER OVER SOUTH TEXAS. OUT AHEAD OF THE SURFACE LOW AND FRONTAL BOUNDARIES...THE SKIES CLEARED ALLOWING THE TEMPERATURES TO WARM INTO THE MID 70/S TO THE LOWER 80/S WHICH WILL CONTRIBUTE TO THE UNSTABLE CONDITIONS FOR THE FOUR STATE REGION. THE WARM TEMPERATURES WILL ALLOW FOR ADDITIONAL DEVELOPMENT FOR THE REST OF OUR COUNTY WARNING AREA. HAVE EXTENDED SEVERE THUNDERSTORM WATCH NUMBER 37 SOUTH TO INCLUDE OUR REMAINING COUNTIES OF DEEP EAST TEXAS AND LOUISIANA THAT WERE NOT IN THE PREVIOUS WATCH ISSUANCE'S. STRONG TO SEVERE THUNDERSTORMS NOW ONGOING OVER NORTHEAST TEXAS INTO SOUTHWEST ARKANSAS PRODUCING LARGE HAIL NEAR GOLF BALL SIZE ALONG WITH LOCALLY HEAVY RAINFALL. SEVERAL WEAK UPPER LEVEL DISTURBANCES HAVE BEEN MOVING AROUND THE BASE OF AN UPPER TROUGH TO THE WEST AND MOVING OVER THE FRONTAL BOUNDARY AND WARM SECTIONS AHEAD OF THE SURFACE BOUNDARY...HELPING THE THUNDERSTORM FORMATION. FOR THE REST OF THE AFTERNOON AND INTO THE EVENING THE UPPER TROUGH OF LOW PRESSURE OVER SOUTHWEST OKLAHOMA ACROSS NORTH TEXAS AND INTO SOUTH TEXAS WILL MOVE EAST SPREADING THE FRONTAL BOUNDARY AND SURFACE LOW EAST PROVIDING WIDESPREAD SHOWERS AND THUNDERSTORMS. LARGE HAIL IS GOING TO OCCUR FOR MANY AREAS AND PROTECTION FOR VEHICLES AND OTHER ITEMS MAY NEED TO BE ATTEMPTED UNDER COVER INTO THE EVENING. BY LATE TONIGHT THE SHOWERS AND THUNDERSTORMS WILL BE ENDING AS THE UPPER TROUGH AXIS SHIFTS EAST OF THE FORECAST AREA. RIDGING ALOFT AND ON THE SURFACE WILL MOVE INTO THE FOUR STATE REGION PROVIDING FOR A DRY PERIOD INTO THE FIRST OF NEXT WEEK WHEN ANOTHER PASSING SHORT WAVE ACROSS THE CENTRAL PLAINS SHIFTS EAST AND MAY TRAIL ENOUGH ENERGY TO PROVIDE FOR THE NORTHERN ZONES FOR A SLIGHT CHANCE OF RAIN. RAIN CHANCES WILL BE ON THE INCREASE FOR THE MIDDLE TO LATE WEEK AS A CLOSED LOW DEVELOPS OVER CALIFORNIA AND SENDS A SERIES OF UPPER DISTURBANCES THROUGH THE RESULTING SOUTHWEST FLOW TO PROVIDE SHOWERS AND THUNDERSTORMS. FOR LATE NEXT WEEK AND INTO THE WEEKEND A DRY PERIOD WILL RETURN AS RIDGING ALOFT AND ON THE SURFACE RETURN TO THE AREA. /06/ && .PRELIMINARY POINT TEMPS/POPS... SHV 53 73 45 75 49 / 60 0 0 0 0 MLU 55 71 43 73 48 / 70 0 0 0 0 DEQ 46 71 38 74 47 / 40 0 0 0 0 TXK 50 71 44 73 50 / 50 0 0 0 0 ELD 53 71 40 72 46 / 70 0 0 0 0 TYR 49 73 45 78 52 / 30 0 0 0 0 GGG 50 73 43 77 51 / 30 0 0 0 0 LFK 54 77 44 77 49 / 60 0 0 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 12
Hazardous weather outlook, Mar 28, 11:00 AM CDT, 8 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1100 AM CDT FRI MAR 28 2014 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-291100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1100 AM CDT FRI MAR 28 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL AND SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA... SOUTHEAST OKLAHOMA...AND EAST AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP AND SPREAD ACROSS THE FOUR STATE REGION...AHEAD OF A STRONG UPPER LEVEL DISTURBANCE...THAT WILL SHIFT EAST ACROSS OKLAHOMA AND TEXAS. A VERY UNSTABLE AIR MASS WILL BE IN PLACE...WITH SEVERE THUNDERSTORMS LIKELY DEVELOPING BY MID TO LATE AFTERNOON. COLD TEMPERATURES ALOFT...WILL ADD TO THE INSTABILITY WITH LARGE HAIL THE PRIMARY THREAT...ALONG WITH DAMAGING WINDS. AN ISOLATED TORNADO CAN SPIN UP. LATE THIS AFTERNOON AND INTO THE EVENING THUNDERSTORMS WILL ORGANIZE INTO CLUSTERS AND RACE RAPIDLY EAST OUT OF THE AREA BY MIDNIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND AMATEUR RADIO OPERATORS...WILL LIKELY BE NEEDED THIS AFTERNOON AND EVENING ACROSS THE FOUR STATE REGION. 06
In the hours before
Local storm report, Mar 28, 7:20 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
720 PM CDT FRI MAR 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0557 PM TSTM WND DMG 2 SW TYLER 32.31N 95.32W
03/28/2014 SMITH TX TRAINED SPOTTER
TREE SNAPPED AND FENCE BLOWN OVER
&&
EVENT NUMBER SHV1400151
12Local storm report, Mar 28, 7:22 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
722 PM CDT FRI MAR 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL BOGATA 33.47N 95.21W
03/28/2014 E1.00 INCH RED RIVER TX TRAINED SPOTTER
&&
EVENT NUMBER SHV1400152
MDVLocal storm report, Mar 28, 7:23 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
723 PM CDT FRI MAR 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0551 PM TSTM WND DMG 4 SSW TYLER 32.28N 95.33W
03/28/2014 SMITH TX BROADCAST MEDIA
TREES DOWN
&&
EVENT NUMBER SHV1400153
12Local storm report, Mar 28, 7:26 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
726 PM CDT FRI MAR 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM TSTM WND DMG LONGVIEW 32.52N 94.76W
03/28/2014 GREGG TX 911 CALL CENTER
NUMEROUS TREES DOWN...POWER LINES DOWN COUNTY WIDE
&&
EVENT NUMBER SHV1400155
13Local storm report, Mar 28, 7:28 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
728 PM CDT FRI MAR 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM HAIL MARSHALL 32.54N 94.35W
03/28/2014 E1.25 INCH HARRISON TX FIRE DEPT/RESCUE
&&
EVENT NUMBER SHV1400156
MDVLocal storm report, Mar 28, 7:31 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
731 PM CDT FRI MAR 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0637 PM HAIL SHREVEPORT 32.47N 93.80W
03/28/2014 M1.75 INCH CADDO LA NWS EMPLOYEE
&&
EVENT NUMBER SHV1400157
13The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 7:02 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, Claiborne, Lincoln, Union, Webster | 43 min |
| Mar 28, 7:45 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, Claiborne, Lincoln, Union, Webster | 60 min |
| Mar 28, 8:11 PM CDT | Areal Flood Advisory | SHV | Bossier, Caddo | 2 hr |
| Mar 28, 8:32 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, Bossier, Grant, Jackson, Lincoln, Natchitoches and 3 more | 58 min |
| Mar 28, 9:14 PM CDT | Severe Thunderstorm Warning | SHV | Caldwell, Grant, Jackson, LaSalle, Ouachita, Winn | 61 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2014Severe Thunderstorm Warnings in Louisiana, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.